Shaking head means "no"

Weiler, Stefan; Offinger, Alexander Stefan; Exadaktylos, Aristomenis K. (2013). Shaking head means "no". BMJ case reports, 2013 BMJ Publishing Group 10.1136/bcr-2013-200796

Full text not available from this repository. (Request a copy)

A 45-year-old man was admitted to the emergency department because of twitching of the head. The patient took a tablet of sumatriptan every 3-4 h because of increasing head pain after a car accident. Owing to depression, the patient was on long-term treatment with venlafaxine. The patient presented as hypertensive, tachycardic, with dyskinesia and spontaneous myoclonic movements of the right sternocleidomastoid muscle. In a CT scan of the head and cervical spine any fractures, bleeding or damage of the vessels after the accident could be ruled out. After discontinuation of all serotonergic agents, administration of lorazepam symptoms resolved 24 h after the last intake of sumatriptan. Serotonin syndrome is a clinical diagnosis, which requires a high-index of diagnostic suspicion. Clinical features include a broad spectrum of symptoms ranging from mild to life-threatening manifestations. Management is based on removal of precipitating drugs and symptomatic care including benzodiazepines.

Item Type:

Journal Article (Further Contribution)

Division/Institute:

04 Faculty of Medicine > Department of Intensive Care, Emergency Medicine and Anaesthesiology (DINA) > University Emergency Center
04 Faculty of Medicine > Department of General Internal Medicine (DAIM) > Clinic of General Internal Medicine

UniBE Contributor:

Weiler, Stefan; Offinger, Alexander Stefan and Exadaktylos, Aristomenis

Subjects:

600 Technology > 610 Medicine & health

ISSN:

1757-790X

Publisher:

BMJ Publishing Group

Language:

English

Submitter:

Romana Saredi

Date Deposited:

24 Apr 2014 11:24

Last Modified:

16 Jul 2014 12:44

Publisher DOI:

10.1136/bcr-2013-200796

PubMed ID:

24022904

URI:

https://boris.unibe.ch/id/eprint/50483

Actions (login required)

Edit item Edit item
Provide Feedback